Ask a doctor

I had Botox 7 days ago and my vision is affected by it. How long does it last? What can I do?

Blurriness, double vision and droopy eyes. 

Doctor Answers 2

Visuals changes and eyelid droop after Botox...

First, and foremost, I would highly recommend returning to your physician injector or an ophthalmologist for a complete examination to evaluate you in person.

With that said, let's discuss your symptoms...

Your blurriness and double vision may be due to dryness from the Botox-weakened muscles around your eye that help close your eyelids and normally maintain the moisture -- moisturizing (over-the-counter) eye-drops may be a simple short-term solution for this... 

In terms of your "droopy eyes" -- if you mean droopy eye-LIDS, then a droopy eye-LID due to Botox may be treated with Apraclonidine eye-drops -- these can provide a small (2mm) improvement. Be sure your prescribing physician discusses all the potential side-effects of the drops, such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If these symptoms occur, you will likely need to take some lubricating eye drops (again), lower the dose, switch the eye-drops, or stop the drops altogether...

The good news is that the eyelid droop is not likely to be permanent. It WILL get better.

Note, the full effect of Botox may not be seen for 7-10 days, so your eyelid droop might get a little worse before it gets better...  It usually takes 3-4 months for the effects of the Botox to wear off.  And fortunately, the eyelid droop tends to last shorter because the full Botox dose doesn't usually diffuse into the muscle that elevates the eyelid.

In the future, my overall recommendations would be to seek the services of an experienced physician injector.

I think the key with Botox lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.

Good luck.

Blurry vision after botox

It is possible that your eyes are getting dry.  The botox weakens the wrinkling muscles.  Around the eyes the muscles that close your eyes are also the muscles that can cause the skin wrinkling.  I would suggest using some over-the-counter artificial tears and if no improvement then see your injector or an eye doctor as this is not common.

John R. Burroughs, MD
Colorado Springs Oculoplastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.